Wyoming, 2004

Hail in Wyoming, July 29, 2004

July 29, 2004 · NWS UNR · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Rapid City, SD wrote its last area forecast discussion before the first event at Jul 29, 1:00 PM MST, 12 minutes earlier.

Area forecast discussion, Jul 29, 1:00 PM MST, 12 minutes before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY
NATIONAL WEATHER SERVICE RAPID CITY SD
200 PM MDT THU JUL 29 2004

.DISCUSSION...FAIRLY POTENT S/W NOW IN ERN MT WL BE MVG THRU CWA
TNGT. SFC LO CURRENTLY LOCATED OVR ERN WY FCST TO MOVE S THRU THE
REMAINDER OF THE AFTN WITH WARM FRONT EXTENDING NE FROM IT INTO CTRL
SD. THIS WL BE MAIN FOCUS FOR STORMS THIS AFTN AND EVENING. CAPE
VALUES OF AROUND 1200 J/KG BEING FCST BY RUC OVR KCDR AROUND 00Z
WITH GOOD SHEAR. LKS LIKE MOST ACTION WL BE IN NE AND CO...BUT A
COUPLE OF SVR STORMS MAY DEVELOP FROM FALL RIVER ACROSS TO JACKSON
AND BENNETT COUNTIES. LL JET DEVELOPS THIS EVENING OVR CTRL NE AND
SHOULD FEED MORE STORMS INTO ERN ZNS...INSTABILITY NOT VERY
IMPRESSIVE IN THESE AREAS BUT THERE WL BE PLENTY OF LIFT AROUND SO
WENT WITH LIKELY POPS FROM HAAKON COUNTY TO SHANNON AND EAST. CHANCE
POPS FURTHER N AND W. TEMPS SHOULD ONCE AGAIN FALL BELOW NORMAL INTO
THE UPR 40S TO MID 50S.

WL START TO SEE SOME MUCH DRIER AND WARMER AIR MOVING BACK INTO CWA
STARTING FRI AND CONTINUING THRU THE REMAINDER OF THE FCST PD. UPR
RDG OVER ALL OF THE WRN U.S. WITH NO MONSOONAL MOISTURE TO SPEAK OF
MOVING INTO THE CONUS. EXPECT HIGHS THROUGH THE MIDDLE OF NEXT WEEK
TO CONSTANTLY BE IN THE 90S WITH SOME AREAS POSSIBLY SEEING 100-105
OVR THE PLNS. COULD BE SOME FIRE WX CONCERNS IN THE NEAR FUTURE.

&&

UNR WATCHES/WARNINGS/ADVISORIES...
.SD...NONE.
.WY...NONE.
Hazardous weather outlook, Jul 29, 5:30 AM MST, 7 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RAPID CITY SD
630 AM MDT THU JUL 29 2004

SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058-
071-301300-
BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON-
HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK-
NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS-
NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY-
SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS-
SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP-
WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH-
630 AM MDT (730 AM CDT) THU JUL 29 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND
NORTHEASTERN WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED THIS
AFTERNOON AND EVENING ACROSS NORTHEAST WYOMING AND SOUTHWEST
SOUTH DAKOTA. THE MAIN THREAT WILL BE WIND GUSTS TO 60 MPH AND
HAIL TO ONE INCH IN DIAMETER.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

HOT AND DRY CONDITIONS ARE EXPECTED FOR THE WEEKEND AND THE FIRST
HALF OF NEXT WEEK. CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE
SATURDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

The radar

The Rapid City radar (KUDX), 119 km away, was scanning. The volume nearest the first event began at 20:12 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Weston

When
July 29, 1:12 PM MST
Where
Weston County, 8 mi S of Newcastle
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
43.733, -104.217

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2004Every state in 2004This day in weather historyWarnings in Wyoming, July 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5412573.